Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 574, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 15, 2016, 8:35 PM CDT for 4 counties in Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 8:35 PM CDT (01:35 UTC)
- Expired
- Sep 15, 2016, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 149 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 5:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.7
The text
As transmitted.
523
WUUS53 KGLD 160135
SVRGLD
KSC039-065-137-179-160230-
/O.NEW.KGLD.SV.W.0574.160916T0135Z-160916T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAHAM COUNTY IN NORTHWESTERN KANSAS...
SOUTHEASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
SOUTHERN NORTON COUNTY IN NORTHWESTERN KANSAS...
NORTHEASTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 930 PM CDT
* AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF HOXIE...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HILL CITY...HOXIE...LENORA...MORLAND...BOGUE...
JENNINGS AND CLAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3928 10041 3969 10053 3981 9963 3957 9963
3957 9960 3927 9960
TIME...MOT...LOC 0135Z 260DEG 39KT 3944 10032
HAIL...1.50IN
WIND...70MPH
$$
0075 follow-up statements
768
WWUS53 KGLD 160150
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
850 PM CDT THU SEP 15 2016
KSC039-065-137-179-160230-
/O.CON.KGLD.SV.W.0574.000000T0000Z-160916T0230Z/
GRAHAM KS-DECATUR KS-NORTON KS-SHERIDAN KS-
850 PM CDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR GRAHAM...SOUTHEASTERN DECATUR...SOUTHERN NORTON AND NORTHEASTERN
SHERIDAN COUNTIES...
AT 850 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
MORLAND...OR 15 MILES NORTHWEST OF HILL CITY...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HILL CITY...HOXIE...LENORA...MORLAND...BOGUE...JENNINGS AND CLAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3928 10041 3969 10053 3981 9963 3957 9963
3957 9960 3927 9960
TIME...MOT...LOC 0150Z 260DEG 39KT 3947 10011
HAIL...1.50IN
WIND...70MPH
$$
007224
WWUS53 KGLD 160204
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
904 PM CDT THU SEP 15 2016
KSC039-179-160214-
/O.CAN.KGLD.SV.W.0574.000000T0000Z-160916T0230Z/
DECATUR KS-SHERIDAN KS-
904 PM CDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR AND
NORTHEASTERN SHERIDAN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN KANSAS.
LAT...LON 3928 10015 3972 10017 3981 9963 3957 9963
3957 9960 3927 9960
TIME...MOT...LOC 0204Z 266DEG 37KT 3943 9995
$$
KSC065-137-160230-
/O.CON.KGLD.SV.W.0574.000000T0000Z-160916T0230Z/
GRAHAM KS-NORTON KS-
904 PM CDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR GRAHAM AND SOUTHERN NORTON COUNTIES...
AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF HILL CITY...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HILL CITY...LENORA...MORLAND...BOGUE...NICODEMUS...
EDMOND AND DENSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3928 10015 3972 10017 3981 9963 3957 9963
3957 9960 3927 9960
TIME...MOT...LOC 0204Z 266DEG 37KT 3943 9995
HAIL...1.50IN
WIND...70MPH
$$
007433
WWUS53 KGLD 160214
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
914 PM CDT THU SEP 15 2016
KSC065-137-160230-
/O.CON.KGLD.SV.W.0574.000000T0000Z-160916T0230Z/
GRAHAM KS-NORTON KS-
914 PM CDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL GRAHAM AND SOUTHEASTERN NORTON COUNTIES...
AT 913 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILL CITY...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILL CITY...MORLAND...BOGUE...NICODEMUS...EDMOND...
DENSMORE AND PENOKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3928 10015 3955 9990 3981 9963 3957 9963
3957 9960 3927 9960
TIME...MOT...LOC 0213Z 276DEG 31KT 3935 9989
HAIL...1.25IN
WIND...60MPH
$$
007425
WWUS53 KGLD 160224
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
924 PM CDT THU SEP 15 2016
KSC137-160234-
/O.CAN.KGLD.SV.W.0574.000000T0000Z-160916T0230Z/
NORTON KS-
924 PM CDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NORTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN KANSAS.
LAT...LON 3928 9989 3949 9973 3957 9963 3957 9960
3927 9960
TIME...MOT...LOC 0224Z 276DEG 31KT 3934 9977
$$
KSC065-160230-
/O.CON.KGLD.SV.W.0574.000000T0000Z-160916T0230Z/
GRAHAM KS-
924 PM CDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN GRAHAM COUNTY...
AT 924 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF HILL CITY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOGUE AND NICODEMUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3928 9989 3949 9973 3957 9963 3957 9960
3927 9960
TIME...MOT...LOC 0224Z 276DEG 31KT 3934 9977
HAIL...1.25IN
WIND...60MPH
$$
007959
WWUS53 KGLD 160227
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
927 PM CDT THU SEP 15 2016
KSC065-160237-
/O.EXP.KGLD.SV.W.0574.000000T0000Z-160916T0230Z/
GRAHAM KS-
927 PM CDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAHAM COUNTY
WILL EXPIRE AT 930 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN KANSAS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GOODLAND.
LAT...LON 3928 9989 3949 9973 3957 9963 3957 9960
3927 9960
TIME...MOT...LOC 0226Z 260DEG 39KT 3934 9977
$$
007What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 6:35 PM CDT, 2 hours earlier.
Area forecast discussion, Sep 15, 6:35 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Goodland KS 535 PM MDT THU SEP 15 2016 .SHORT TERM...(This evening through Friday) Issued at 122 PM MDT Thu Sep 15 2016 Latest upper air analysis has the closed low moving onto the Northern Plains. At the surface a trough was located over far Northwest Kansas. Behind the trough low clouds and fog had ended by late morning. South of the trough a warm front was nearly stationary. Over the last hour or so cumulus clouds had begun to develop along the frontal boundary. Looks like storms will form in two areas this afternoon. The first area is along a warm front along the southeast part of the Tri-State Area. This area will have the best instability and lowest CIN to start out due to the low level moisture advection from the low level jet. As the afternoon progresses storm activity will spread north as an upper level short wave trough moves overhead and the environment becomes more unstable due to heating and increasing dew points. The majority of this activity will be east of Highway 25 as storms spread northward. The likelihood for severe weather will increase to the east where mixed layer CAPE and deep layer shear will be higher. A second area of storm activity will occur along the surface trough currently over the north central part of the Tri-State Area. The surface trough should remain fairly stationary until late afternoon when an approaching cold front begins to push the trough southward. In the meantime the clearing clouds are allowing in environment to become more unstable along and ahead of the surface trough. Am thinking storm activity will begin as the upper level short wave trough moves overhead from the west, possibly bringing some isolated storm activity into the Tri- State Area. This area of storm activity should merge with the area to the south by early evening. Main hazards will be possible with large hail and damaging winds. However a few tornadoes cannot be ruled out due to the low cloud bases around 2-3k ft AGL and 0-1km shear of 15kts. The window for any tornado development will be late afternoon and early evening. If tornadoes do develop, have higher confidence they will form east of Highway 83. As mentioned earlier, the severe weather will be east of Highway 25, with the odds of severe weather increasing to the east. Storm activity will be greatest during the early evening then end from west to east as more stable air follows the cold front into the Tri-State Area. There may be some lingering storms over the far eastern part of the Tri-State Area after midnight. Overnight fog may develop along the southeast portion of the Tri- State Area near the warm front. Friday morning the fog should end a few hours after sunrise. Any lingering storms should be east/southeast of the Tri-State Area by mid morning, if not before. The rest of the day will be cooler due to the passage of the cold front tonight. With fairly laminar flow overhead and a stable environment, am not anticipating much, if any cloud cover. .LONG TERM...(Friday night through Thursday) Issued at 122 PM MDT Thu Sep 15 2016 The beginning part of the long term period looks to be fairly dry. Friday night, could potentially see some precipitation in western portions of the CWA but anything that develops will be isolated. The bulk of the precipitation will be east of the region, along the front that passed Thursday. A trough stretching from the Dakota's to California will move over the region Saturday. A shortwave is expected to move within the primary flow and that will help will precipitation development. Bulk shear look favorable but CAPEs are weak, so severe storms are unlikely based off current model runs. Sunday and Monday will both be dry. A ridge begins to move into the region on Sunday as the trough moves east. By Monday, the CWA is under a ridge which keeps the dry conditions. On Tuesday, a trough is starting to build in the western CONUS. This brings southwest flow to the region but conditions are still anticipated to be dry as the ridge begins to move east. Wednesday brings a change. A cold front is pushing east along with the trough. Since the ridge is east of the region, an abundance of moisture from the southwest flow gets pushed up into the area. This will enhance precipitation chances over the region. Current guidance is showing a shortwave to move over the CWA which will help with storm development as well. Thursday will have continued precipitation chances as southwest flow persists over the region. Temperatures are expected to be in the 70s Saturday before jumping into the 80s Sunday through Tuesday with the ridge over the region. Wednesday and Thursday are anticipated to drop back down into the 70s and low 80s due to the cold front passage. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 535PM MDT Thu Sep 15 2016 Severe thunderstorm in process of moving towards KGLD with additional thunderstorm activity (slightly weaker) southwest of KMCK moving northeast towards the terminal. Storm moving towards KGLD has history of large hail/strong winds. This activity will impact both terminals during the evening hours before transitioning eastwards. As front slides southeast tonight gusty prevailing winds will develop and last about an hour before backing off around sunrise Friday. Low stratus/fog may develop along and southeast of this front, but at this time consensus of guidance is favoring this remaining southeast of KGLD and KMCK. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...CLT AVIATION...DR
Hazardous weather outlook, Sep 15, 4:25 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 325 PM MDT THU SEP 15 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-162130- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 325 PM MDT THU SEP 15 2016 /425 PM CDT THU SEP 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT...WITH THE BEST COVERAGE EAST OF HIGHWAY 25 THIS EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER THERE WILL BE A RISK FOR TORNADOES DURING THE LATE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FROM SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. FOR LOCATIONS ALONG AND WEST OF A LINE FROM GOVE TO GEM TO STRATTON NEBRASKA...SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Sep 15, 8:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL COLBY 39.39N 101.05W
09/15/2016 E1.50 INCH THOMAS KS PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
HILLLocal storm report, Sep 15, 8:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 12 NNW BURLINGTON 39.47N 102.32W
09/15/2016 E2.75 INCH KIT CARSON CO TRAINED SPOTTER
DELAYED REPORT. RELAYED VIA SOCIAL MEDIA.
&&
HILLLocal storm report, Sep 15, 8:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
726 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 ENE KANORADO 39.37N 101.97W
09/15/2016 E2.00 INCH SHERMAN KS PUBLIC
DELAYED REPORT. RELAYED VIA SOCIAL MEDIA.
&&
HILLLocal storm report, Sep 15, 8:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
727 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST 6 NNE SEGUIN 39.43N 100.57W
09/15/2016 E70 MPH SHERIDAN KS TRAINED SPOTTER
60 TO 70 MPH WINDS ESTIMATED.
&&
DRLocal storm report, Sep 15, 8:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
731 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL HILL CITY 39.37N 99.85W
09/15/2016 E1.75 INCH GRAHAM KS TRAINED SPOTTER
A LOT OF QUARTER TO GOLFBALL SIZE HAIL.
&&
HILLLocal storm report, Sep 15, 8:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 4 NE HOXIE 39.40N 100.40W
09/15/2016 M71 MPH SHERIDAN KS MESONET
&&
HILLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:00 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan, Thomas | 45 min |
| Sep 15, 7:13 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Sherman, Thomas | 47 min |
| Sep 15, 7:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 44 min |
| Sep 15, 7:55 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 50 min |
| Sep 15, 9:08 PM CDT | Flash Flood Warning | GLD | Decatur, Graham, Norton, Sheridan | 3 hr |
| Sep 15, 9:30 PM CDT | Special Weather Statement | GLD | Graham | 15 min |
| Sep 15, 11:29 PM CDT | Special Weather Statement | GLD | Gove | 16 min |
| Sep 15, 11:41 PM CDT | Areal Flood Warning | GLD | Decatur, Graham, Norton, Sheridan | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.